Does Zoloft Cause Tinnitus?

(Psst! Hey you!)
Did You Know You Can Get Rid Of Tinnitus Symptoms in 7 Days?
 

Many tinnitus sufferers experience problems with feelings of depression as well as high levels of stress which can sometimes be managed with medication. Zoloft is classified as an SSRI which are used to treat depression. If a person’s tinnitus is severe enough, it can create problems with depression. Although some people have claimed that Zoloft worsened their tinnitus symptoms, for most people it can be highly beneficial.

Zoloft is a prescription-only medication which can be recommended by a psychiatrist after a thorough evaluation of the individual. While this particular antidepressant is not used in the direct treatment of tinnitus, it can help manage the depression which is sometimes associated with it. After the person’s depression begins to lessen, they usually notice that their perception of the tinnitus begins to lessen as well.

Although sometimes a person’s depression and their tinnitus are completely unrelated, many times people with this condition will become depressed over time because of their inability to manage it effectively. Aside from medications like Zoloft, there are other ways to keep tinnitus under control, such as certain types of maskers, natural homeopathic solutions, and even hearing aids.

SSRIs such as Zoloft do come with a number of negative side-effects though and they should be taken into consideration before starting on them. Numerous studies have proven that Zoloft is effective at correcting the chemical imbalance in the brain which can lead to depression. This can be immensely helpful for those with tinnitus that need some form of relief.

While there are many different things that can cause tinnitus to develop, Zoloft is not one of them. There are certain otoxic antibiotics which can cause long term or short term tinnitus if taken in high enough doses, though there are usually simpler explanations such as noise damage and ear infections.